• Welcome! It’s great to see you. Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life.

    If you'd like to talk with people who know what it's like

Venlafaxine & Side Effects

M

mickeyg20

New member
Joined
May 25, 2009
Messages
3
Location
Northern Ireland
Hi, I was prescribed 75mg of Venlafaxine twice a day about 3 weeks ago. It really is starting to help my depression which is great. I find the side effects difficult to get used to, in particular SWEATING, TIREDNESS, VIVID DREAMS and MUSCLE SPASMS.

The sweating is all the time, about 1 hour after I take the pill while the spasms start when relaxed or just about to go to sleep...I describe it a bit like when you are dreaming your falling and you wake up really quick, its that kind of sensation :unsure:

Anyway just wanted to see if anybody else gets this...
The Dreams are really really Vivid, like starring in your own drama every night!!
Good luck peeps.
 
Jo1760

Jo1760

Well-known member
Joined
Oct 25, 2008
Messages
1,507
Location
London
Hi Mickey,

I'm also on vanlafexine a slightly higher dose, however I can completely understand some of the side effects you mentioned.

The muscle spasms are probably the worse for me at the moment. Mine seem to happen at any time, to the point that yesterday my leg was twitching so much someone else noticed. Its quite annoying.

I have to say i feel so exhausted at the moment generally that i'm not sure if its the vanlafexine or just how i'm feeling in general. I think probably the latter.

I'm glad the AD's are starting to work for you and your feeling a little better on them.

I have to say on a dream front, i never ever dream normally but lately i have had a few i cant say i'd linked them to the AD's but may thats why. The last one seemed to last for ages and was really vivid like you mentioned about yours.

I have to say for me personally the worst side effect is the feeling of nausea every now and again. It seems to get worse when i'm particularly tired as i'm feeling at the moment. I'm glad thats one you have managed to avoid!!


Take care and i hope the side effects calm down for you soon.

X
 
Last edited:
F

Fruit Loop

Guest
Hello Mickey,

I am also on Venlafaxine. I am on 150mg modified release, just one tablet a day. Easier for me to remember to take it, better after having breakfast for me.

I find that as I relax or get tired I twitch like getting a small electric shock or like you say when you jolt yourself awake. As for the sweats I tend to get them of an evening but, not so much since now on the single modified release. Having said that yesterday it lasted for most of the day but that may just have been an odd moment. As for tiredness I tend to crash at about 3pm most days, have a nap then I am good to go again. As for vivid dreams, yes I get those but they are calming down now. It could be that I am getting used to them and sleeping just a little bit better than I was?

I am glad that they are working for you. I think the side effects may level out as you body gets used to the increase in dose.

Take care,

Fruit Loop
 
Q

quality factor

Guest
Hi, I've been taking Venlafaxine for fourteen years and can identify with the main side effects that you describe. I currently take 225mg which has been built up from the starting dose of 75mg. Everytime my dose was increased the side effects returned but not as intensely.
Word of advice ,don't stop taking unless advised by a medical professional, the side effects of sudden withdrawal are horrible from my experience.
QF.
 
Eleison

Eleison

Well-known member
Joined
Jun 21, 2008
Messages
808
Location
London
I remember the sweating. I used to have to go and stand outside the door at work!
If ven. isn't the med for you, ask your dr/psych. if they can try you on a different one. It wasn't the one for me, either - I needed a sedating one, and I was referred to a psychiatrist to sort this.
 
trombone_babe

trombone_babe

Well-known member
Joined
Jul 15, 2009
Messages
1,191
Location
Kent
Ive been on venlafaxine for 6 weeks, 4 at 75mg and 2 at 150mg. Yes I get the vivid dreams too. I suffer from sweating a lot anyway so cant really say if thats got worse.
 
N

Nutter_09

Well-known member
Joined
Mar 11, 2009
Messages
136
Location
Middlesex
I have been taking it since feb - 150mgs. All was fine, i had no side effects as far as i know. My problem was when I was taken off them to be replaced with another one. This was done as they thought it was causing me to feel suicidal. I had the worst withdrawal symptoms ever so just started taking them again.
I would talk to your doc as you need to feel good with them.
 
P

PSA

Member
Joined
Sep 4, 2009
Messages
20
withdrawal is horrible! i had managed to get down to 17.5 mg per day for a few months and then did every other day for a week then stopped altogether, it was hell! back on 150mg per day now!

yes the sweating is horrible! and the dreams

no muscle spasms for me though
 
B

Ben

Guest
horrible withdrawal

Hi PSA, and others talking about being careful with withdrawal,

what makes the withdrawal so difficult? what are the withdrawal effects? and anybody a suggestion how to do stop this medication when you want?

It looks so sad to me to have no forecast of getting off them one day :(
 
elvis the cat

elvis the cat

Well-known member
Joined
May 26, 2009
Messages
143
Location
herts
I have to admit i have very vivid dreams every nite and the hot sweats are so difficult to cope with . :evil:
 
P

PSA

Member
Joined
Sep 4, 2009
Messages
20
Hi PSA, and others talking about being careful with withdrawal,

what makes the withdrawal so difficult? what are the withdrawal effects? and anybody a suggestion how to do stop this medication when you want?

It looks so sad to me to have no forecast of getting off them one day :(
Hi Ben,

The worst side effect of withdrawal I experienced was brain freezes and dizzyness. Its impossible to describe unless you experience it. Its not painful or too unpleasant but it just doesnt feel right. The only way I can kind of describe it is if you were to quickly turn your head to the right it would be like you are turning in freeze frames.

I also experienced anxiety etc. but that was probably because I wasnt ready to stop taking them more than the actual withdrawal.

I honestly cant see myself every stopping taking them!
 
C

celtic27

Member
Joined
Oct 10, 2010
Messages
5
ive been on venlafaxine for 3 months now apart from muscle soreness which im not sure is caused by it not to mant problems !
 
sallyG

sallyG

Well-known member
Joined
Jul 4, 2009
Messages
1,693
Location
Essex England
im on venlafaxine and have been for about 6 weeks now...ive not had any trouble with this medication at all...no side effects..no muscle twitching..nothing at all...its really worked for me..im currently taking 225mg daily.
 
P

positive life

New member
Joined
Aug 16, 2013
Messages
1
Hi as a new member, I want to share my experience taking venlafaxine. I am on 225mg and have been for approx 8 years after suffering a 'breakdown'. I had been off work for almost a year having tried many different types of AD's. When I first started taking venlafaxine I felt worse than I had done at the beginning of my illness (I really thought I had gone mad) as anxiety was so severe. I carried on despite how I felt and with approx 6 weeks I felt so much better and could clearly feel benefits. My dose was increased to my current dose and after 3 months I was back at work in a very stressful position. I have the occasional muscle spasm. The worst side effect for me is the awful sweating mainly from my head!! I tend to have the vivid dreams if I take my tablets in the morning so I take them at night now and the dreams have gone.
 
Top